Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


The expectation of success using a Monte Carlo factoring method--some statistics on quadratic class numbers

Author: Duncan A. Buell
Journal: Math. Comp. 43 (1984), 313-327
MSC: Primary 11Y05; Secondary 11A51, 11R29, 11Y40
MathSciNet review: 744940
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A method has been proposed for factoring an integer N by using the structure of the class groups of quadratic fields of radicand $ - kN$ for various small multipliers k. We discuss the method and an implementation of the method, and various theoretical questions which have an impact on the practical use of the method in factoring. Some of the theoretical questions relate to the nature of class numbers and class groups; we present extensive statistical results on the class numbers and class groups of imaginary quadratic fields.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11Y05, 11A51, 11R29, 11Y40

Retrieve articles in all journals with MSC: 11Y05, 11A51, 11R29, 11Y40

Additional Information

PII: S 0025-5718(1984)0744940-1
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia